Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jan 13, 2007, 8:49 AM CST for Bell County, Milam County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2007, 8:49 AM CST (14:49 UTC)
- Expired
- Jan 13, 2007, 11:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
Counties Bell County, TX, Milam County, TX
The radar
The Ft Hood radar (KGRK), 26 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 247 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 131452
FFWFWD
TXC027-331-131745-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
849 AM CST SAT JAN 13 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BELL COUNTY IN NORTH CENTRAL TEXAS
MILAM COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 1145 AM CST
* AT 844 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS NEAR ROGERS
EXTENDING SOUTHWEST TO AUSTIN. RAINFALL RATES OF 1 TO 3 INCHES PER
HOUR CAN BE EXPECTED WITH THIS CLUSTER OF THUNDERSTORMS. THIS
HEAVY RAINFALL WILL IMPACT TRAVEL ALONG INTERSTATE 35.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TROY...
TEMPLE...SALADO...ROGERS...NOLANVILLE...MORGANS POINT RESORT...
LITTLE RIVER-ACADEMY...KILLEEN...HOLLAND...HARKER HEIGHTS...FORT
HOOD...CAMERON AND BELTON
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
LAT...LON 3093 9785 3075 9727 3048 9715 3075 9663
3112 9683 3100 9708 3128 9727 3126 9734
3133 9743 3108 9790
$$
DUNN2 follow-up statements
000
WGUS74 KFWD 131606
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1005 AM CST SAT JAN 13 2007
TXC027-331-131745-
BELL TX-MILAM TX-
1005 AM CST SAT JAN 13 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CST FOR
MILAM AND BELL COUNTIES...
AT 1004 AM CST...AN AREA OF MODERATE TO HEAVY RAIN CONTINUES ACROSS
BELL AND MILAM COUNTIES. RADAR ESTIMATES INDICATE THAT BETWEEN 1
AND 2 INCHES OF RAIN HAS ALREADY FALLEN IN THE LAST HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TROY...
TEMPLE...NOLANVILLE...MORGANS POINT RESORT...KILLEEN...HARKER
HEIGHTS...FORT HOOD AND BELTON
ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
LAT...LON 3093 9785 3075 9727 3048 9715 3075 9663
3112 9683 3100 9708 3128 9727 3126 9734
3133 9743 3108 9790
$$
DUNN000
WGUS74 KFWD 131657
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1056 AM CST SAT JAN 13 2007
TXC027-331-131745-
BELL TX-MILAM TX-
1056 AM CST SAT JAN 13 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CST FOR
MILAM AND BELL COUNTIES...
AT 1054 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
CLUSTERS OF MODERATE TO HEAVY RAIN CONTINUING OVER BELL AND MILAM
COUNTIES. THE HEAVIEST RAIN WAS NEAR TROY...EAST OF KILLEEN...AND
WEST OF CAMERON. MOVEMENT WAS NORTHEAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TROY...TEMPLE...NOLANVILLE...MORGANS POINT RESORT AND BELTON.
THE BELL COUNTY SHERIFFS OFFICE REPORTED FLOODING IN LOW LYING AREAS
ACROSS THE COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
ADDITIONAL MODERATE TO HEAVY RAIN WAS OBSERVED OVER CENTRAL
TEXAS...WHICH MAY MOVE INTO NORTH TEXAS BY MIDDAY. THUS...ADDITIONAL
WARNINGS OR ADVISORIES MAY BE REQUIRED LATER TODAY.
LAT...LON 3089 9757 3075 9727 3048 9715 3075 9663
3112 9683 3100 9708 3128 9727 3126 9734
3133 9743 3113 9766
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 5:40 AM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Jan 13, 5:40 AM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 540 AM CST SAT JAN 13 2007 .AVIATION... AWFUL WEATHER TODAY FOR AVIATION...OR ANYTHING ELSE FOR THAT MATTER. MAY HAVE 2-4 MORE HOURS AT DFW/DAL BEFORE FZRA SETS IN. EXPECT FZRA/RA/VCTS TO CONTINUE THIS MORNING...BUT TAPER OFF THIS AFTERNOON AS FIRST SHORTWAVE EXITS. SHALLOW FRONTOGENESIS/ISENTROPIC ASCENT OVER FRONT WOULD SUPPORT -FZDZ/BR THROUGH THE AFTERNOON AND EVENING WITH VSBYS FLUCTUATING BETWEEN MVFR/VFR...BUT CIGS LIKELY HOLDING AT IFR OR WORSE. NEXT SHORTWAVE SHOULD BE REACHING THE AREA LATE TONIGHT AND SUNDAY AND HAVE SHOWN 2SM FZRA COMING IN AFTER MIDNIGHT IN ALL TAFS. ALSO INCLUDED A VCTS AFTER MIDNIGHT AS LAPSE RATES WILL SUPPORT ELEVATED THUNDERSTORMS. COULD BE SOME HEAVY FREEZING RAIN AND DE-ICING OPS AT DFW MAY HAVE TO BE SUSPENDED COMPLETELY SUNDAY MORNING. WILL CONTINUE TO MONITOR AND AMEND TAFS AS NEEDED. TR.92 && .DISCUSSION... .SHORT TERM (THROUGH 12Z MONDAY)... ONE OF THE MORE INTERESTING FORECASTS IN QUITE SOME TIME. WINTER WEATHER AND HEAVY RAINS WITH POSSIBLE FLOODING...ALL IN ONE PACKAGE. WILL BE BRIEF DUE TO TIME CONSTRAINTS BUT WILL TRY TO COVER ALL THE BASES. FIRST...THE WINTER WEATHER. WE HAVE EXPANDED THE ICE STORM WARNING SLIGHTLY EAST AND SOUTH AS THE FREEZE LINE CONTINUES TO SLIDE FASTER AND FARTHER THAN MODELS DEPICTED AND WE EARLIER THOUGHT. WE ALSO EXTENDED THE WARNING THROUGH SUNDAY NIGHT AS CONDITIONS WILL PERSIST THROUGHOUT THE TIME PERIOD. THE GFS HAS NOT HANDLED THIS EVENT VERY WELL WHILE THE NAM HAS BEEN CLOSER...ESPECIALLY WITH SURFACE TEMPERATURES...SO WE HAVE FOLLOWED THE NAM TEMP GUIDANCE. WHERE IT IS FREEZING NOW...WE DO NOT ANTICIPATE ANY SIGNIFICANT WARMUP FOR 48 HOURS SO THERE WILL BE LITTLE IMPROVEMENT IN ICE PROBLEMS. WE EXPECT THE FREEZE LINE TO TRAVEL SLIGHTLY MORE TO THE EAST AND SOUTH TODAY BUT NOT FAR...PARTIALLY DUE TO HEAVY RAINS (MORE ABOUT THAT LATER). THIS AREA MAY WAFFLE BACK AND FORTH FROM JUST BELOW FREEZING TO SLIGHTLY ABOVE...HENCE WE WILL CONTINUE THE FREEZING RAIN ADVISORY IN THIS AREA. IT WILL NOT RAIN CONTINUOUSLY THE NEXT 48 HOURS BUT WILL COME IN WAVES AS UPPER LEVEL IMPULSES TRAVERSE THE REGION. THE FIRST...COMING OUT OF THE BIG BEND AREA...WILL AFFECT THE AREA TODAY. THE SECOND ONE...PROGGED TO EJECT NORTHEAST LATE TONIGHT AND SUNDAY...COULD PRODUCE EVEN MORE PRECIP THAN TODAYS. SUNDAY NIGHT AND MONDAY SHOULD SEE THE LAST WAVE OF ENERGY TO BRING WINTER PRECIP. WITH THIS ADDITIONAL LIFT...THERE WILL BE AREAS OF HEAVY RAIN...JUST WHAT WE DONT NEED FALLING INTO FREEZING TEMPERATURES. ICE ACCUMULATION IN THE WARNING AREA WILL BE BAD TODAY...BUT WE EXPECT IT TO BECOME WORSE TONIGHT AND SUNDAY. BEFORE THE PRECIPITATION ENDS MONDAY...WE WILL LIKELY SEE A NUMBER OF POWER OUTAGES AFFECTING QUITE A FEW NORTH TEXANS. IN ADDITION...THESE HEAVY RAINS WILL WARM THE SURFACE AIR...SLIGHTLY...WHICH WILL ALLOW THE FREEZE LINE TO RETROGRADE SLIGHTLY...THEN SURGE BACK AFTER THE RAINS END. THUS SOME AREAS...MAINLY THOSE IN THE FREEZING RAIN ADVISORY AREA...MAY ALTERNATE BETWEEN LIGHT FREEZING RAIN AND HEAVY RAIN. TO THE EAST OF THE ICE STORM WARNING...WE EXPECT HEAVY RAINS AND POSSIBLE FLOODING WITH TOTAL RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES...WITH ISOLATED FOUR INCH AMOUNTS. BASICALLY...THE AREA NOT IN THE ICE STORM WARNING IS IN A FLOOD WATCH. && .LONG TERM DISCUSSION (MONDAY THROUGH FRIDAY)... MODELS ARE HITTING AT A FINAL BAND OF PRECIP MONDAY MORNING ACROSS MUCH OF THE CWA AS MID LEVEL FRONTOGENESIS OVERSPREADS THE AREA. THE HEAVIER AMOUNTS OF PRECIP WITH THIS SYSTEM WILL BE ACROSS THE SE CWA WHERE MORE MOISTURE WILL BE AVAILABLE. WE HAVE ISSUED A WINTER STORM WATCH FOR THE COUNTIES SE OF THE ICE WARNING AND FREEZING RAIN ADV FOR THE SUNDAY NIGHT AND MONDAY PERIOD. FREEZING RAIN AND SLEET WILL BE THE PREDOMINANT PRECIP TYPE MODES BEFORE ACTIVITY FINALLY SHIFTS SOUTHEAST OF THE CWA BY TUESDAY. RIGHT NOW WE ARE NOT SURE IF WARNING CRITERIA WILL BE MET...BUT THE WATCH IS A HEADS UP FOR A WINTER WEATHER ADVISORY OR WINTER STORM WARNING WHICH CAN BE BETTER ASSESSED BY THE LATER SHIFTS. TEMPERATURES WILL BE VERY COLD WITH A COUPLE NIGHTS OF TEENS IN THE OUTLYING AREAS MON-TUE. MAX TEMPS WILL ONLY GRADUALLY MODIFY AS ARCTIC HIGH PRESSURE SLOWLY MOVES OFF TO THE EAST. SOME HIGH LEVEL CLOUD COVER WILL REMAIN OVER THE SOUTHERN COUNTIES EARLY IN THE WEEK...BEFORE HIGH AND MID LEVEL CLOUDS SPREAD BACK INTO THE ENTIRE AREA WEDNESDAY NIGHT. THIS WILL BE AHEAD OF A SOUTHERN STREAM TROUGH...WHICH WILL BRING ANOTHER CHANCE OF PRECIP THURSDAY NIGHT AND INTO FRIDAY. THE GFS IS INDICATING FREEZING RAIN...BUT GIVEN THE WARM TEMPERATURES ALOFT...HAVE KEPT PRECIP ALL LIQUID AT THIS TIME. WITH CLOUDS AND RAIN POSSIBLE...DAY TIME TEMPS WILL REMAIN RATHER CHILLY...BUT LOWS SHOULD COME UP INTO THE MID 30S. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 31 30 30 24 32 / 100 100 100 60 40 WACO, TX 35 32 35 29 33 / 100 100 100 80 60 PARIS, TX 37 30 32 24 33 / 100 100 100 60 30 DENTON, TX 30 29 30 23 31 / 100 100 100 40 30 MCKINNEY, TX 32 29 31 24 31 / 100 100 100 60 30 DALLAS, TX 31 31 31 25 32 / 100 100 100 60 40 TERRELL, TX 37 32 32 27 34 / 100 100 100 60 50 CORSICANA, TX 42 33 35 29 32 / 100 100 100 80 60 TEMPLE, TX 39 33 36 29 32 / 100 100 100 80 60 && .FWD WATCHES/WARNINGS/ADVISORIES... ICE STORM WARNING UNTIL 6 AM CST MONDAY FOR THE FOLLOWING ZONES: TXZ091>094-100>104-115>120-129>133-141>144-156-157. FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ095-105>107-121>123-134-135-145>148-158>162-174-175. WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ107-122-123-135-146>148-158>162-174-175. FREEZING RAIN ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING ZONES: TXZ095-105-106-121-134-145. && 92/42
Hazardous weather outlook, Jan 13, 5:51 AM CST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 551 AM CST SAT JAN 13 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 551 AM CST SAT JAN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT AT THE SURFACE AND AN UPPER LEVEL DISTURBANCE ARE BRINGING A MIXTURE OF WEATHER TO NORTH TEXAS TODAY THAT WILL LAST THROUGH THE WEEKEND. GENERALLY...THE WESTERN HALF WILL SEE WINTER PRECIPITATION TODAY...WHILE THE EAST WILL SEE HEAVY RAINS. FREEZING RAIN CAN BE EXPECTED IN AN ICE STORM WARNING AREA TODAY...GENERALLY ALONG AND WEST OF A BONHAM...DALLAS...MERIDIAN...LAMPASAS LINE. TOTAL ICE ACCUMULATIONS BETWEEN ONE QUARTER AND ONE INCH ARE POSSIBLE. ALONG AND JUST TO THE EAST OF THIS AREA...A FREEZING RAIN ADVISORY IS IN EFFECT FOR ICE ACCUMULATIONS LESS THAN ONE QUARTER OF AN INCH. ALL OF NORTH TEXAS TO THE EAST OF THE ICE STORM WARNING AREA IS UNDER A FLOOD WATCH. TOTAL RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES...WITH ISOLATED FOUR INCH AMOUNTS ARE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF NORTH TEXAS THROUGH TONIGHT. SOME OF THE STORMS COULD BECOME STRONG AND PRODUCE SMALL HAIL...VERY HEAVY RAINS AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WINTER WEATHER WILL CONTINUE OVER THE REGION THROUGH MONDAY WHEN THE UPPER LEVEL SYSTEM FINALLY MOVES OUT OF THE AREA. THE ICE STORM WARNING AND THE FREEZING RAIN ADVISORY WILL REMAIN IN EFFECT THROUGH 6 AM MONDAY. A WINTER STORM WATCH IS IN EFFECT FOR THE SOUTHEASTERN PART OF THE REGION FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON. THE FLOOD WATCH WILL CONTINUE IN EFFECT THROUGH SUNDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF NORTH TEXAS SUNDAY. SOME OF THE STORMS COULD BECOME STRONG AND PRODUCE SMALL HAIL...VERY HEAVY RAINS AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT.
In the hours before
Local storm report, Jan 13, 7:13 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
713 AM CST SAT JAN 13 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM ICE STORM BOWIE 33.56N 97.84W
01/13/2007 MONTAGUE TX LAW ENFORCEMENT
NORTH BOUND HWY 287 NORTH OF BOWIE CLOSED DUE TO ICE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 9:09 PM CST | Freezing Rain Advisory | FWD | Anderson, Bell, Bosque, Collin, Dallas, Delta and 23 more | 69 hr |
| Jan 13, 5:13 AM CST | Winter Storm Watch | FWD | Anderson, Bell, Falls, Freestone, Henderson, Hopkins and 8 more | 36 hr |
| Jan 13, 5:22 AM CST | Flash Flood Watch | FWD | Anderson, Bell, Delta, Ellis, Falls, Freestone and 14 more | 33 hr |
| Jan 13, 10:26 AM CST | Flash Flood Warning | FWD | Falls, Limestone | 3 hr |
| Jan 13, 11:31 AM CST | Flash Flood Warning | FWD | Bell, Milam | 3 hr |
| Jan 13, 11:45 AM CST | Flash Flood Warning | FWD | Dallas, Tarrant | 2 hr |
| Jan 13, 12:47 PM CST | Flash Flood Warning | FWD | Freestone, Navarro | 3 hr |
| Jan 13, 1:02 PM CST | Flash Flood Warning | FWD | McLennan | 3 hr |
| Jan 13, 1:18 PM CST | Flash Flood Warning | FWD | Falls, Limestone | 3 hr |
| Jan 13, 2:03 PM CST | Flash Flood Warning | FWD | Henderson, Van Zandt | 3 hr |
| Jan 13, 3:37 PM CST | Flash Flood Warning | FWD | Freestone, Navarro | 3 hr |
| Jan 13, 3:53 PM CST | Flash Flood Warning | FWD | McLennan | 2 hr |
| Jan 13, 4:02 PM CST | Flash Flood Warning | FWD | Falls, Limestone | 118 min |
| Jan 13, 5:00 PM CST | Flash Flood Warning | FWD | Henderson, Van Zandt | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.